MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BALL HEADS: MECTACER BIOLOX DELTA CERAMIC BALL HEAD 12/14 36 SIZE XL +8; HIP CERAMIC HEAD

MEDACTA INTERNATIONAL SA BALL HEADS: MECTACER BIOLOX DELTA CERAMIC BALL HEAD 12/14 36 SIZE XL +8; HIP CERAMIC HEAD
Model Number 01.29.211
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 june 2019: lot 146029: (b)(4) items manufactured and released on 21 january 2015.Expiration date: 2019-12-31.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved in the event: liner: mectacer 01.29.415 ceramic liner ø 36 / g lot.177726 (not registered in usa).Batch review performed on 25 june 2019: lot 177726: (b)(4) items manufactured and released on 12 march 2018.Expiration date: 2023-02-27.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Patient suffered of wound infection which passed into the joint.Staphylococcus was the bacterial infection found after 2 hip washouts that were completed prior to liner and head exchange.In the revision surgery, 2 months after primary, the head and liner were exchanged to provide new bearing surfaces.We became aware of the event on may 27th and the revision surgery was performed on may 29th.
 
Additional Manufacturer Narrative
The primary surgery date has been corrected it is the (b)(6) 2020.The correct date was discovered during a check with the sales agent on the (b)(6) 2020.

Brand Name
BALL HEADS: MECTACER BIOLOX DELTA CERAMIC BALL HEAD 12/14 36 SIZE XL +8
Common Device Name
HIP CERAMIC HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8734389
Report Number3005180920-2019-00510
Device Sequence Number19400845
Product Code LZO
UDI-Device Identifier07630030809224
UDI-Public07630030809224
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number01.29.211
Device Catalogue Number01.29.211
Device Lot Number146029
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient Weight120